Will It Go Round in Circles

“Will it go round in circles

Will it fly high like a bird up in the sky”

     -Billy Preston

I’m on a lot of meds, like a 90-year-old lady number of meds.  I have medications for depression, anxiety, allergies, and asthma.  And you’ll never guess, but the drug from one illness will tend to cause side effects that are like the symptoms of another illness.  Or it might just cause the same side effect as the illness itself, which seems rather counterproductive.  Here are some examples.

Let's see, so the pink pills go in that bottle, and the blue ones . . . wait, where did I put them?   Eh, Alice will never notice.

Let’s see, so the pink pills go in that bottle, and the blue ones . . . eh, Alice will never notice.

For depression I take:

Wellbutrin and Zoloft.

- Wellbutrin can make you lose weight, while Zoloft can make you gain it. Zoloft also can make you sleepy or cause insomnia (say what?) while Wellbutrin can cause insomnia.   Oh and both can cause suicidal effects.  In a depression med.  Of course.

For anxiety I take:

Klonopin

-Klonopin relaxes you, but also makes you sleepy, or in some cases, cause insomnia (again, what?). It can also possibly cause chest congestion (see below) And finally, there’s the possible side effect of anxiety.  In an anti-anxiety drug.  Of course.

For asthma / allergies I take:

Dulera (long lasting asthma inhaler) – side effect?  Anxiety.  See above.  Also drowsiness.  Oh and possible asthmatic death. From an asthma inhaler.  Of course.

Dymista (nasal spray / antihistamine decongestant) – side effect?  Drowsiness.

Singulair (antihistamine / asthma med) – side effect? Can cause psychosis in kids!  In adults?  Tired feeling.

Me, hard at work.

Me, hard at work.

You might have picked up a trend here.  While some effects seem to negate the effects of other meds, some just enhance them.  And then there’s the fact that almost all of them can cause drowsiness, hence my tendency to be in a near coma and my new hobby being sleep.  This is beginning to irritate me.

I’m not exactly sure what to do at this point.  If I stop one, will it make my symptoms worse?  I mean, they are not so hot now, but they could always be worse.  And I have to be able to work and parent and crap like that.  But I’m going in cirlces.  Never ending nor beginning on an ever spinning wheel.

I am totally in the age of Aqaurius.

I am totally in the age of Aqaurius.

Anyone else going through stuff like this?  Have any suggestions?  Or some better drugs?  I want something to make me think I’m not needing or taking pharmaceuticals.  And please don’t say herbs.  They might be natural, but so is arsenic.  I’m thinking I want nothing but a good time.  Thoughts?

Signed,

Medicine’s Guinea Pig

Alice

30 responses

  1. I suggest you read this series of posts by a blogger who details quitting her anti-anxiety medication cold turkey. I would hope that your doctor wouldn’t have you do this, but her story shows how doctors don’t always tell us everything we need to know: http://rasjacobson.com/2014/03/26/in-case-you-want-to-know-where-ive-been/

    1. I will check it out, thanks.

  2. Ouch.
    Have you tried talking with several different doctors to find a better set of pills to manage your conditions?

    1. I think I already have too many doctors . . .

      1. I occasionally consult the nurses from my health care plan. I’ve found them to be very knowledgeable and helpful, and they can see my entire prescription stack.

  3. I sadly have to suggestion, but I hope for a lot of helpful comments and ideas.

  4. Heard some stuph about something called Kratum.

    1. Like most drugs, sounds like an alien planet. Or a crater. What is it?

      1. It’s a plant native to Southeast Asia, some sort of wonder drug. I am looking into it, cause curious.

  5. I have nothing helpful to suggest, but (hugs). You have my support.

  6. I was actually transitioned off Welbutrin to Lamictal, I think I’m actually doing better on Lamictal than Welbutrin. Seems counter-intuitive to me to be on Welbutrin and Zoloft, I’ve been through most of the SSRIs for almost 20 years and this is the most “normal” that I’ve ever felt. For insomnia my doctor actually prescribed me Trazadone which is an old school anti-anxiety medication. I don’t need it often but it’s non-habit forming and there’s not a sleeping pill hangover the next day. You might try adding B12 to your vitamins and Omega 3’s if you don’t already. I know you said no herbal stuff but B12 will help with energy and Omega 3’s can help with communication between your neurons, which can help the meds work better. My doctors also always encourage exercise, even if it’s a short walk. And I’ve found yoga to be helpful too. My 2 pence from all my experiences.

    1. I actually have tried adding B12 and D3 but I keep forgetting to take them. And the exercise is good . . . but it’s hard – I used to do yoga. Stuff has fallen off lately . . . but thanks for the 2 pence. I’d never heard of Lamictal. Wellbutrin was partly prescribed to me for pain.

      1. I have a hard time remembering to take the vitamins too so I keep all the bottles together so I don’t forget. Can’t hurt to talk to your doctor about other options, if it’s a good doctor they’ll work with you. I’m hoping to get off meds one of these days.

  7. Drop them all and switch to smack, PCP, or Meth.

    1. My husband actually made a similar suggestion. Ha.

      1. We’ve great minds. But I know what you mean – my husband’s aunt is suffering the same issues. It’s a viscous cycle.

      2. Doesn’t marijuana cure everything?

  8. I guess I’m lucky – if you want to call it that. When I have side effects from meds, they tend to be the sort that make the doc say “get your ass to the ER immediately” or “fuck, time to try something else.”

    Better living through chemistry. ;)

    1. Don’t you love being a chemistry experiment?

      1. Eh, the pay mostly sucks, but it is kind of interesting to see which body part will swell up and fall off next. :D

  9. That’s a rough question. I’ve known a number of people that have been prescribed Klonopin and Wellburtin and Zoloft. They eventually felt like they were walking through life in a haze – missing the point. Each managed to reduce dosage until they were off – with a doctor’s blessing, if not help. The first thing that lead to their eventually kicking the drugs was questioning if they wanted to continue feeling the way he drugs made them feel. From that point they eventually found a way to improve.

    1. It’s good when people can do without meds – everyone’s different. I’ve tried, but I’m not one of those people.

  10. You need more sunshine, warm weather, and a dry climate. Move to Arizona!

    1. Ha, I’m in a warm, dry climate. Not sure your 120 degree weather counts as “warm” though. :)

      1. Your winter storms certainly do not.

  11. I agree with whoever it was who said about speaking to a nurse, who can see everything you’ve been prescribed. Or next time you have an appointment with one doctor, take along everything you take and tell said quack about the side-effects that their medication causes.

    And you’re unlikely to know which side-effects you’re getting without quitting all the meds at the same time. There are non-drowsy anti-histamines out there, but they’re not quite as effective. (A recent trip to the doc caused me to change anti-histamine and now I’m yawning all over the place and it’s not funny.)

    1. I did get a few meds switched some and the drowsy is not as bad. But I’m still in circles. Maybe that’s how life just is?

      1. Possibly. And when you think about it, there is always someone who can find a negative in a positive.

  12. I feel like Grace Slick should have been helping you with this post.

    1. I’ll go ask her – she’ll understand.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 926 other followers

%d bloggers like this: